Skip to content

Advertisement

  • Poster presentation
  • Open Access

The adverse drug reactions to tumor necrosis factor alpha inhibitor

  • 1,
  • 1,
  • 2,
  • 1,
  • 1,
  • 1,
  • 1 and
  • 1
Clinical and Translational Allergy20144 (Suppl 3) :P53

https://doi.org/10.1186/2045-7022-4-S3-P53

  • Published:

Keywords

  • Infliximab
  • Ankylose Spondylitis
  • Etanercept
  • Adverse Drug Reaction
  • Adalimumab

Background

Biologic therapies targeting tumor necrosis factor alpha (TNFa) are a mainstay in the treatment of autoimmune diseases such as ankylosing spondylitis (AS), rheumatoid arthritis (RA), or Crohn's disease (CD). With increased use of the biologic therapies, various adverse effects to TNFa inhibitor have been reported.

Method

We reviewed retrospectively the clinical data of subject who were treated with infliximab, adalimumab, or etanercept from 2006 to 2012, and assessed the adverse drug reactions using electronic medical recording system in Pusan National University Hospital.

Results

In total, 111 subjects were enrolled. Mean age was 39.8¡¾11.7 years, and male was 68.5%. The diagnoses of subjects were AS (62.2%), RA (24%), CD (17%), and pyoderma gangrenosum (0.9%). The injected agents were adalimumab (53.2%), etanercept (29%), and infliximab (20.7%). Adverse drug reactions of 30.6% were reported. The most common adverse reactions were cutaneous reactions; 10 (9.0%) eczema, 4 (3.6%) injection site reaction, and 2 (1.8%) urticaria. 3.6% of subjects had a slight increase in liver enzyme, and pulmonary tuberculosis occurred in 2 (1.8%) patients. Mean therapy duration prior to adverse reactions was 2.1¡¾2.2 years. Serious adverse reaction, anaphylaxis, growth retardation, and Henoch-Schönlein purpura occurred in one patient each.

Conclusion

This study shows that the adverse reactions to TNFa inhibitors were frequent, but most of them were mild reactions and the most common adverse reaction was cutaneous reactions.

Declarations

Acknowledgment

This research was supported by a grant from Ministry of Food and Drug Safety to operation of the regional pharmacovigilance center in 2014.

Authors’ Affiliations

(1)
Pusan National University School of Medicine, Department of Internal Medicine, Korea, Republic of
(2)
Pusan National University Yangsan Hospital, Department of Internal Medicine, Korea, Republic of

Copyright

Advertisement